Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Areas of two-dimensional moduli spaces
HTML articles powered by AMS MathViewer

by Toshihiro Nakanishi and Marjatta Näätänen PDF
Proc. Amer. Math. Soc. 129 (2001), 3241-3252 Request permission

Abstract:

Wolpert’s formula expresses the Weil-Petersson $2$-form in terms of the Fenchel-Nielsen coordinates in case of a closed or punctured surface. The area-form in Fenchel-Nielsen coordinates is invariant under the mapping class group on each 2-dimensional Teichmüller space of a surface with singularities, hence areas with respect to it can be calculated for 2-dimensional moduli spaces in cases when the Teichmüller space admits global Fenchel-Nielsen coordinates: The area of the moduli space for the signature $(0;2\theta _{1},2\theta _{2},2\theta _{3},2\theta _{4})$ is $2(\pi ^{2}-\theta _{1}^{2}-\theta _{2}^{2}-\theta _{3}^{2}-\theta _{4}^{2})$, the definition of signature is generalized to include punctures, cone points and geodesic boundary curves. In case the surface is represented by a Fuchsian group, the area is the classical Weil-Petersson area.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 32G15, 30F35, 57M50
  • Retrieve articles in all journals with MSC (1991): 32G15, 30F35, 57M50
Additional Information
  • Toshihiro Nakanishi
  • Affiliation: Graduate School of Mathematics, Nagoya University, Furo-cho, Chikusa-ku, Nagoya 464-01, Japan
  • MR Author ID: 225488
  • Email: tosihiro@math.nagoya-u.ac.jp
  • Marjatta Näätänen
  • Affiliation: Department of Mathematics, University of Helsinki, P.O. Box 4 (Yliopistonkatu 5), 00014 Helsinki, Finland
  • Email: marjatta.naatanen@helsinki.fi
  • Received by editor(s): September 23, 1999
  • Received by editor(s) in revised form: March 9, 2000
  • Published electronically: April 2, 2001
  • Communicated by: Albert Baernstein II
  • © Copyright 2001 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 129 (2001), 3241-3252
  • MSC (1991): Primary 32G15, 30F35, 57M50
  • DOI: https://doi.org/10.1090/S0002-9939-01-06010-5
  • MathSciNet review: 1844999